Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 46, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 18, 2022, 2:42 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 2:42 PM CDT (19:42 UTC)
- Expired
- Jul 18, 2022, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 175 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS53 KGRB 181942
SVRGRB
WIC069-085-182030-
/O.NEW.KGRB.SV.W.0046.220718T1942Z-220718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
242 PM CDT Mon Jul 18 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in north central Wisconsin...
Southwestern Oneida County in north central Wisconsin...
* Until 330 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located near Tripoli, or
24 miles west of Rhinelander, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tomahawk, Birch Trails Girl Scout Camp, Tripoli, Gilbert, Bradley,
Mccord, Otter Lake Campground, Heafford Junction, Spirit Falls and
Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4565 8995 4542 8943 4519 8965 4543 9004
4556 9004
TIME...MOT...LOC 1941Z 307DEG 26KT 4550 8989
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPC2 follow-up statements
221
WWUS53 KGRB 181957
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
257 PM CDT Mon Jul 18 2022
WIC069-085-182030-
/O.CON.KGRB.SV.W.0046.000000T0000Z-220718T2030Z/
Lincoln WI-Oneida WI-
257 PM CDT Mon Jul 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN LINCOLN AND SOUTHWESTERN ONEIDA COUNTIES...
At 257 PM CDT, a severe thunderstorm was located over Tomahawk, or 19
miles southwest of Rhinelander, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tomahawk, Birch Trails Girl Scout Camp, Tripoli, Gilbert, Bradley,
Mccord, Otter Lake Campground, Heafford Junction, Spirit Falls and
Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4565 8995 4542 8943 4519 8965 4543 9004
4556 9004
TIME...MOT...LOC 1957Z 303DEG 24KT 4546 8975
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MPC908
WWUS53 KGRB 182015
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
315 PM CDT Mon Jul 18 2022
WIC069-085-182025-
/O.CAN.KGRB.SV.W.0046.000000T0000Z-220718T2030Z/
Lincoln WI-Oneida WI-
315 PM CDT Mon Jul 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN ONEIDA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4565 8995 4542 8943 4519 8965 4543 9004
4556 9004
TIME...MOT...LOC 2014Z 307DEG 26KT 4538 8960
$$
UhlmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:37 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 18, 2:37 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 237 PM CDT Mon Jul 18 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 237 PM CDT Mon Jul 18 2022 Sunny skies through the morning have brought surface temperatures to their convective points this afternoon, with a robust cumulus field in place across much of the area. Dewpoints have been on the rise this afternoon as well, helping to bring up surface CAPE values as CIN aloft erodes. As a result, a few storms have popped up over far north-central Wisconsin. As we get into the late afternoon hours, convection will likely continue across portions of northern Wisconsin. Coverage will likely remain isolated to scattered however, as upper forcing to focus convection will be lacking this afternoon. Any storms that do develop will have the potential to become strong to severe with potential for hail and some strong wind gusts. Attention then turns to the arrival of the first of a several shortwaves from the west this evening, currently visible over northern Minnesota where a few showers have kept going through the morning hours. Short range models have generally focused on the passage of the shortwave for any convection tonight, but there is some question as to how much instability will be in the region if the afternoon showers gain additional coverage. Again, spotty strong to severe storms will be possible in the region, especially across far northern WI and the Upper Peninsula. Tonight, shower chances continue across northern Wisconsin but most of central to east-central WI will see quiet conditions. Low temperatures will be fairly mild, ranging from the 60s to low 70s. Precipitation trends remain fairly messy for Tuesday. WAA through the mid levels will create a fairly robust capping inversion, creating the main hurdle for any convection in the late morning to afternoon. Despite this, A few models still paint out isolated precipitation as the first of two shortwaves cross the area. Fairly significant CAPE values will be brewing under the cap during this time, so kept some light pops in for the early afternoon. Although most of the area does not seem likely to see anything early in the day, any storms that do develop will have the potential to become strong. A better chance for storms then follows for the evening, as a 40 kt LLJ aims across the region accompanied by a fairly vigorous shortwave. Thus, have increasing pops through the late afternoon into the evening hours Tuesday night. Strong to severe storms will be possible Tuesday night. .LONG TERM...Tuesday Night Through Monday Issued at 237 PM CDT Mon Jul 18 2022 Focus of this forecast mainly revolves around the potential for severe thunderstorms on Tuesday night. Tuesday night and Wednesday night...A compact and strong shortwave will push a cold front across the region on Tuesday night. QG forcing looks rather robust as wind fields increase just ahead of the shortwave and cold front. While deep layer instability (1000- 2000 j/kg) will be more than sufficient for strong thunderstorms, strong capping of more than 150 j/kg will have to be overcome in order for that to occur. Because of this capping, HREF paintball imagery show relatively low probabilities of widespread deep convection. As a result, likely looking at only isolated strong to severe thunderstorm development over central and north-central Wisconsin early Tuesday evening that gradually weakens as it spreads northeast through the evening hours. If any surface based, deep convection were to develop, cyclonic curved low level hodographs would suggest all hazards would be possible. At this time, central and north-central WI appear to be most at risk with the severe threat diminishing further east. Behind the cold front, slightly cooler and less humid air will push into the region via northwest winds. Enhanced moisture and steepening low level lapse rates could lead to a few showers and maybe an isolated storm on Wednesday afternoon into early Wednesday evening. Then skies should clear through the rest of the night. Rest of the forecast...Northern WI will be on the southern edge of cyclonic upper level flow on Thursday and Friday. The amplitude of that cyclonic flow is still questionable, and a stronger trough would lead to a chance of showers and storms across far northern WI. But not enough evidence to stray from a dry forecast. A higher chance of showers/storms looks to occur towards late in the weekend when southerly flow returns along with a stronger shortwave trough. Temps will likely remain slightly above normal through the period. && .AVIATION...for 18Z TAF Issuance Issued at 115 PM CDT Mon Jul 18 2022 A scattered cumulus field will be in place across the region this afternoon and into the evening before skies clear again. There will be a small chance for showers and thunderstorms in the far north this evening, but most of the area will remain dry. Given the small chance, kept thunder out of the RHI TAF for now, but may be needed if storms do get a bit further in to WI tonight. Light winds and clear skies will then be in place overnight, which will bring in at least a few patches of fog. A few showers may cross into central WI Tuesday morning, but again the overall chance was low enough to keep out of the TAF for now. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......MPC AVIATION.......Uhlmann
Hazardous weather outlook, Jul 18, 2:20 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 220 PM CDT Mon Jul 18 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 220 PM CDT Mon Jul 18 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance for thunderstorms over northern Wisconsin this afternoon into tonight. A few of the storms could be severe, with damaging winds, large hail and torrential downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms at times from Tuesday afternoon through Wednesday afternoon. Although isolated strong to severe storms will be possible anytime during this period, the greatest threat of severe weather is anticipated on Tuesday evening. Damaging winds and large hail will be the primary threats. A chance of thunderstorms will then return at times this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over northern Wisconsin this through tonight. LMZ521-522-541>543-191930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 220 PM CDT Mon Jul 18 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms north of Algoma tonight. Any storms that develop will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Tuesday evening into Wednesday. Any storms that develop will pose a hazard to boaters. Strong to severe storms may occur, especially Tuesday night. Gusty south to southwest winds and building waves may lead to hazardous conditions for small craft on Lake Michigan Tuesday night through midday Wednesday. A chance of thunderstorms will then return at times this weekend into early next week. Uhlmann/MPC
In the hours before
Special weather statement, Jul 18, 2:25 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
225 PM CDT Mon Jul 18 2022
WIZ005-010-182015-
Vilas WI-Oneida WI-
225 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of southwestern Vilas
and northwestern Oneida Counties through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lac Du Flambeau, or 9 miles southeast of Turtle Flambeau Flowage,
moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lac Du Flambeau around 235 PM CDT.
Other locations in the path of this storm include Squirrel Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4598 8993 4603 8993 4590 8959 4571 8978
4588 9004 4598 9005
TIME...MOT...LOC 1924Z 303DEG 24KT 4599 9002
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MPCSpecial weather statement, Jul 18, 2:29 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
229 PM CDT Mon Jul 18 2022
WIZ010-018-182015-
Oneida WI-Lincoln WI-
229 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
County through 315 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tripoli, or 30 miles west of Rhinelander, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tomahawk, Tripoli, Spirit Falls, Mccord and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4563 9004 4565 9000 4546 8968 4529 9002
4532 9005
TIME...MOT...LOC 1928Z 320DEG 20KT 4553 9003
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:25 PM CDT | Special Weather Statement | GRB | Oneida | 50 min |
| Jul 18, 2:29 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Jul 18, 3:04 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
| Jul 18, 3:31 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 44 min |
| Jul 18, 4:16 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Oneida, Vilas | 44 min |
| Jul 18, 5:13 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 47 min |
| Jul 18, 5:58 PM CDT | Special Weather Statement | GRB | Lincoln | 47 min |
| Jul 18, 6:48 PM CDT | Special Weather Statement | GRB | Lincoln | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.